Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 255, NWS Charleston, SC

July 21, 2008Charleston County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 21, 2008, 2:57 PM EDT for Charleston County, South Carolina. It was in force for 33 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2008, 2:57 PM EDT (18:57 UTC)
Expired
Jul 21, 2008, 3:30 PM EDT
In force
33 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 106 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 3:05 PM EDTHAIL 1West Ashley, SCSPOTTER REPORTED DIME TO QUARTER SIZE HAIL.
Jul 21, 3:08 PM EDTHAIL 1West Ashley, SCPUBLIC REPORTED DIME TO QUARTER SIZE HAIL.
Jul 21, 3:17 PM EDTHAIL 11 W West Ashley, SCPUBLIC REPORTED DIME TO QUARTER SIZE HAIL NEAR CITADEL MALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
396 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1932 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 211857
SVRCHS
SCC019-211930-
/O.NEW.KCHS.SV.W.0255.080721T1857Z-080721T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
257 PM EDT MON JUL 21 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 330 PM EDT

* AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR WEST ASHLEY...OR ABOUT OVER CHARLESTON...
  MOVING SOUTH AT 4 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  NORTH CHARLESTON...
  WEST ASHLEY...
  CHARLESTON...JAMES ISLAND...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3264 8003 3284 8007 3287 7995 3285 7993
      3282 7992 3282 7990 3279 7987 3280 7985
      3279 7986 3276 7984 3275 7987 3271 7986
TIME...MOT...LOC 1857Z 340DEG 3KT 3281 7999

$$
2 follow-up statements
000 
WWUS52 KCHS 211912
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
312 PM EDT MON JUL 21 2008

SCC019-211930-
/O.CON.KCHS.SV.W.0255.000000T0000Z-080721T1930Z/
CHARLESTON SC-
311 PM EDT MON JUL 21 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR CENTRAL CHARLESTON COUNTY...

AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR MARYVILLE...OR ABOUT OVER
CHARLESTON...MOVING SOUTHEAST AT 5 MPH.

AT 305 PM EDT...A TRAINED WEATHER SPOTTER REPORTED QUARTER SIZE 
HAIL IN WEST ASHLEY WITH THIS THUNDERSTORM.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CHARLESTON...JAMES ISLAND...MOUNT PLEASANT AND WEST ASHLEY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3284 8007 3285 8005 3286 7995 3285 7993
      3282 7992 3279 7986 3276 7984 3275 7987
      3271 7986 3270 8004
TIME...MOT...LOC 1911Z 333DEG 4KT 3280 7999

$$
000 
WWUS52 KCHS 211925
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
325 PM EDT MON JUL 21 2008

SCC019-211935-
/O.EXP.KCHS.SV.W.0255.000000T0000Z-080721T1930Z/
CHARLESTON SC-
325 PM EDT MON JUL 21 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHARLESTON COUNTY WILL
EXPIRE AT 330 PM EDT...

AT 325 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT
OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3284 8007 3285 8005 3286 7995 3285 7993
      3282 7992 3279 7986 3276 7984 3275 7987
      3271 7986 3270 8004
TIME...MOT...LOC 1925Z 333DEG 4KT 3279 7998

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:51 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 21, 1:51 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
151 PM EDT MON JUL 21 2008

.SYNOPSIS...
ATLC HIGH PRES WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH
TUE NIGHT. A COLD FRONT WILL APPROACH THE REGION FROM THE NW WED
AND WED NIGHT...THEN STALL OUT ACROSS THE AREA THROUGH FRI. ATLC
HIGH PRES WILL THEN RE-ESTABLISH ITSELF OVER THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ANOTHER HOT DAY EXPECTED OVER THE AREA WITH UPPER RIDGING TO THE
WEST...PLENTY OF SUNSHINE...AND WEAK DOWNSLOPE FLOW. 700 MB
MOISTURE AS PROGGED ON YESTERDAY/S MODEL RUNS IS DROPPING INTO
NORTHERN AREAS FROM THE NW IN THE FORM OF SCATTERED ALTOCU. THIS
WILL LIKELY CONTINUE TO STREAM ACROSS OUR NORTHERN COUNTIES TODAY
ALTHOUGH IT IS UNCLEAR EXACTLY HOW MUCH OF A LIMITING FACTOR THIS
WILL BE ON HIGH TEMPS. HIGHS WILL APPROACH THE CENTURY MARK ACROSS
FAR INLAND AREAS...MAINLY SOUTHEAST GA. BUMPED HIGHS ACROSS THE
NORTHERN ZONES DOWN A DEGREE OR TWO WHERE TEMPS ARE WARMING A BIT
MORE SLOWLY AND THE CLOUDS ARE EXPECTED TO BE THICKEST.
SIGNIFICANT DRY AIR OFF THE DECK WILL REALLY START MIXING DOWN TO
THE SURFACE AROUND MIDDAY. EVEN CHS AND SAV COULD MIX INTO THE MID
60S FOR A WHILE. A DEWPOINT SURGE WILL OCCUR ALONG THE SEABREEZE
IN THE MID TO LATE AFTERNOON. WHERE THIS SURGE COLLIDES WITH MID-
UPPER 90S TEMPS...HEAT INDICES WILL REACH OR EXCEED 105 FOR 2-3
HRS. THUS THE HEAT ADVISORY LOOKS GOOD AND WE PLAN NO CHANGES TO
IT.

LIKE SUNDAY...IT IS DIFFICULT TO GET EXCITED ABOUT CONVECTION IN
THIS PATTERN TODAY AND WHILE ISOLATED LATE DAY SHOWERS AND TSTMS
MAY DEVELOP OVER THE REGION...WE LIKE A DRY FORECAST FOR MOST
ZONES AS SUBSIDENCE CAP WITH -5C TO -6C H5 TEMPERATURES IS
INDICATIVE OF ONLY SPARSE COVERAGE. THE ONLY CAVEAT IS A WEAK MID
LEVEL SHORT WAVE IN THE UPSTATE THAT MAY KICK OFF A FEW STORMS
LATER TODAY...MAINLY N OF A WALTERBORO TO JAMESTOWN LINE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
ANOTHER IN A SERIES OF WARM MUGGY NIGHTS OVER THE REGION. SKIES WILL
BE MAINLY CLEAR AND A LOW LEVEL JET WILL KEEP A BIT OF A BREEZE
WELL INTO THE EVENING ALONG COASTAL ZONES. A COUPLE OF SHOWERS OR
STORMS MAY SNEAK OR LINGER INTO AREAS W OR NW OF CHARLESTON IN THE
EVENING BUT CONFIDENCE ON THAT IS PRETTY LOW. WE NUDGED TEMPERATURES
UP A DEGREE TO SO IN A FEW ZONES TONIGHT. READINGS WILL HAVE A TOUGH
TIME REACHING THE LOWER 70S...EXCEPT IN A FEW SPOTS WELL INLAND.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT THROUGH THE FIRST HALF OF
THE EXTENDED...WITH SOME DIFFERENCES NOTED BY LATE WEEK AND INTO THE
WEEKEND WITH THE HANDLING OF SURFACE AND UPPER LEVEL FEATURES OVER
THE SOUTHEAST UNITED STATES.

ATLANTIC HIGH PRESSURE WILL REMAIN IN PLACE OVER THE REGION TUESDAY
AND TUESDAY NIGHT...WITH A TROUGH OF LOW PRESSURE DEVELOPING IN THE
LEE OF THE APPALACHIANS. ADJUSTING MODEL SOUNDINGS YIELDS CAPE
VALUES OF 4000-4500 J/KG AND LI/S OF -8 TO -9 ALONG THE SEA BREEZE
AS IT PUSHES INLAND TUESDAY AFTERNOON. DESPITE LACK OF ANY
SIGNIFICANT FORCING MECHANISM ASIDE FROM THE SEA BREEZE...THE
INSTABILITY ALONG SHOULD BE SUFFICIENT TO FIRE SCATTERED SHOWERS AND
THUNDERSTORMS...AND WILL MENTION LOW CHANCE/SLIGHT CHANCE POPS
ACROSS THE AREA. ATTENTION THEN TURNS TO THE POTENTIAL FOR SOME
SEVERE WEATHER. GIVEN VERY UNSTABLE AIRMASS IN PLACE AND SOME DRY
MID-LEVEL AIR NOTED IN MODEL SOUNDINGS...A FEW SEVERE THUNDERSTORMS
ARE CERTAINLY NOT OUT OF THE QUESTION...AND WILL MENTION THE
POSSIBILITY IN THE MORNING HAZARDOUS WEATHER OUTLOOK. MAIN HAZARDS
APPEAR TO BE DAMAGING WINDS AND MARGINALLY SEVERE HAIL. EXPECT A
VERY HOT DAY ACROSS THE AREA WITH HIGHS TOPPING OUT IN THE UPPER 90S
AWAY FROM THE IMMEDIATE COAST. HEAT INDEX VALUES ARE EXPECTED TO TOP
OUT IN THE 105 TO 109 DEGREE RANGE ALONG THE SEA BREEZE...SO A HEAT
ADVISORY MAY EVENTUALLY BE NEEDED.

A COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST
WEDNESDAY...WITH PLENTY OF LOW LEVEL MOISTURE POOLING IN ADVANCE OF
THE FEATURE. UPPER HEIGHTS WILL ALSO BE LOWERING OVER THE AREA...SO
HAVE OPTED TO INCREASE POPS INTO THE HIGH END CHANCE RANGE. THE
COLD FRONT IS THEN EXPECTED TO STALL OUT OVER THE REGION WEDNESDAY
NIGHT THROUGH FRIDAY BEFORE DISSIPATING...AND WILL GENERALLY CARRY
CHANCE POPS DURING THE DAY AND SLIGHT CHANCE POPS OVERNIGHT.

GUIDANCE IS NOT IN THE BEST AGREEMENT FRIDAY NIGHT THROUGH SUNDAY
WITH THE HANDLING OF BOTH SURFACE AND UPPER LEVEL FEATURES. GIVEN
THE TIME OF YEAR AND A GENERAL CONSENSUS OF SOME SLIGHT UPPER
TROUGHING ADVERTISED TO BE IN PLACE OVER THE FORECAST AREA...WILL
CONTINUE TO MENTION SLIGHT CHANCE POPS OVERNIGHT AND CHANCE POPS
DURING THE DAY.

TEMPERATURES THROUGH THE EXTENDED AFTER TUESDAY ARE EXPECTED TO RUN
WITHIN A COUPLE DEGREES EITHER SIDE OF NORMAL.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
THE TWO ISSUES FOR THE 18Z SET OF TAFS ARE VSBY AND CONVECTIVE
POTENTIAL. WIDESPREAD HAZE IS EXPECTED TO PERSIST THROUGH TONIGHT
AND PERHAPS EVEN INTO THE FIRST HALF OF TUE. PREVAILING MVFR VSBYS
EXPECTED THROUGH TONIGHT BEFORE HAZE MIXES OUT DURING THE DAY TUE.
SLIGHTLY BETTER COVERAGE OF CONVECTION EXPECTED ON TUE AS UPPER
LEVELS COOL SLIGHTLY AND A FEW WEAK UPPER DISTURBANCES SWING
THROUGH. BEST COVERAGE LOOKS TO BE ACROSS SOUTHERN SC WHERE DEWPTS
WILL REMAIN HIGHER AND THE SHORTWAVE ENERGY WILL BE. ADDED CB
MENTION AT CHS BUT NOT SAV. LATER SHIFTS WILL HOPEFULLY BE ABLE TO
PIN DOWN TIMING A BIT MORE PRECISELY.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS EXPECTED OUTSIDE OF
AFTERNOON/EVENING CONVECTION.

&&

.MARINE...
THE BERMUDA HIGH PRES PATTERN HAS RETURNED WITH NOCTURNAL SURGING
AND LATE MORNING EBBING ONCE AGAIN. WE HAVE CONTINUED PREVIOUS
TRENDS ON THIS MORNINGS COASTAL FORECAST BUT HAVE INCREASED WINDS
IN OUR GEORGIA WATERS TO 15 TO 20 KT AGAIN TONIGHT AS PROGS
SUGGEST. SEAS WILL BE AT OR BELOW 4 FT THROUGH TONIGHT ALL WATERS
WITH ONLY A SMALL BACK SWELL LINGERING FROM TROPICAL STORM
CRISTOBAL.

ATLANTIC HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE
TUESDAY AND TUESDAY NIGHT. A COLD FRONT WILL APPROACH THE WATERS
FROM THE NORTHWEST WEDNESDAY AND WEDNESDAY NIGHT...THEN STALL OUT
NORTHWEST OF THE WATERS THROUGH FRIDAY. PATTERN LOOKS CONDUCIVE FOR
SOME DECENT NOCTURNAL SURGING OF THE WINDS...BUT NEVERTHELESS WINDS
AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
THRESHOLDS TUESDAY THROUGH FRIDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR SCZ043>045-
     047>051.
MARINE...NONE.

&&

JRL
Hazardous weather outlook, Jul 21, 4:11 AM EDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
411 AM EDT MON JUL 21 2008

GAZ087-088-099>101-114>119-137>141-SCZ040-042-221000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-
411 AM EDT MON JUL 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

EXCESSIVE HEAT...HEAT INDEX VALUES MAY EXCEED 105 DEGREES IN SOME
LOCATIONS TUESDAY...AND HEAT ADVISORIES MAY EVENTUALLY BE NEEDED.

SEVERE THUNDERSTORMS...AN EXTREMELY UNSTABLE AIRMASS WILL DEVELOP
OVER SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA TUESDAY
AFTERNOON...AND WHEN COMBINED WITH THE SEA BREEZE...MAY RESULT IN
A FEW SEVERE THUNDERSTORMS ACROSS THE AREA. MAIN HAZARDS ARE
EXPECTED TO BE DAMAGING WINDS...MARGINALLY SEVERE HAIL...BRIEFLY
HEAVY RAINFALL AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ043>045-047>051-221000-
INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
411 AM EDT MON JUL 21 2008

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

EXCESSIVE HEAT...HEAT INDEX VALUES MAY EXCEED 105 DEGREES IN SOME
LOCATIONS TUESDAY...AND HEAT ADVISORIES MAY EVENTUALLY BE NEEDED.

SEVERE THUNDERSTORMS...AN EXTREMELY UNSTABLE AIRMASS WILL DEVELOP
OVER SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA TUESDAY
AFTERNOON...AND WHEN COMBINED WITH THE SEA BREEZE...MAY RESULT IN
A FEW SEVERE THUNDERSTORMS ACROSS THE AREA. MAIN HAZARDS ARE
EXPECTED TO BE DAMAGING WINDS...MARGINALLY SEVERE HAIL...BRIEFLY
HEAVY RAINFALL AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-221000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
411 AM EDT MON JUL 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 21, 2:49 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
249 PM EDT MON JUL 21 2008

SCZ050-211915-
CHARLESTON-
249 PM EDT MON JUL 21 2008

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL CHARLESTON COUNTY THROUGH
315 PM EDT...

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR MARYVILLE...OR ABOUT
OVER CHARLESTON...MOVING SOUTHEAST AT 12 MPH.

AREAS IN AND AROUND CHARLESTON...JAMES ISLAND...MOUNT PLEASANT...
SULLIVANS ISLAND...WEST ASHLEY AND ISLE OF PALMS WILL BE IMPACTED
THROUGH 315 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 3:50 AM EDTHeat AdvisoryCHSBerkeley, Colleton, Dorchester16 hr
Jul 21, 4:18 PM EDTHeat AdvisoryCHSBerkeley, Colleton, Dorchester23 hr
Jul 21, 4:28 PM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Hampton47 min
Jul 21, 5:13 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester, Hampton62 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.